Jump to content

Thoughts on my situation?


Conquer
 Share

Recommended Posts

Hey guys, I've been lurking this forum since February, but I've never actually posted. Let me start off by giving some background on myself:

First off, I'd been taking Ritalin on and off for about 6 months prior to 'the incident.' However, I noticed that after long periods of use (daily for a month) I would begin to feel socially awkward, and I also noticed that I was also becoming addicted to the rush that it provides. I decided to stop taking it and quit cold turkey in the middle of February this year. Unfortunately I found this period of 'soberness' to be somewhat boring, and after hanging around on a drug website for a few weeks I got the brilliant idea to take DXM. I initially took about 60-100mg of DXM poli, which got me a stimulant buzz for about 30 minutes. Dissapointed, I decided to do it again, this time in a higher dosage. I waited a week before I took a bottle of pure DXM, which was about 350mg. The trip ended up lasting longer than I expected, which caused me a great deal of anxiety. The next day I found that my vision was still messed up (I now know this was due to derealization disorder, something which DXM can cause). That week I had intense anxiety and depression, and I was very, very close to the edge. However, I'm thankful to say that I stuck through it. My DP/DR symptoms began to fade, and I felt more and more normal.

I still had visual distortions though - not ones caused by DR, but stand-alone distortions which I attribute to the DXM. I had ghosting (I would see the ghostly outline of edges projected a few inches from the actual edge) and possible palinopsa. Interestingly, these distortions only occured within a 6ft radius of me. Anyway, I went to the opthamologist and he said everything looked fine, so I believe it's neurological. Since these visual distortions didn't bother me too much, I just said 'fuck it' and went about my daily life. My DP/DR continued to fade and I began to tune out my visual distortions (that or they were actually fading away).

However, about 1.5 months ago I had a really stressful day, and my visual distortions were more noticable. I decided to blow off the stress by jogging around my neighborhood - bad call, as I was way out of shape. As I practically sprinted around my neighborhood, my heart struggled to keep up and my visuals got way, way worse. An hour after I came back my visuals were still horrible from the excercise, which initiated a panic attack. This panic attack initiated insomnia, which has resulted in very low levels of sleep (4-6 hours of sleep a night). However, since then the visuals faded, and a few weeks later they were either completely gone or I had just stopped noticing them.

Now to the present day. 2 days ago (Thursday) I had to study for a test, but my lack of sleep made it difficult to concentrate. I stupidly decided to take 2x doses of 15mg Ritalin spaced by about 4 hours (this was my prescribed dose). I noticed that while on the Ritalin, my visuals got way, way worse. I also smoked a cig that night and got mild nicotine poisoning (I had quit smoking at the same time I stopped taking Ritalin, so trying to smoke a full cig all of a sudden was too much). Whereas previously my ghosting would only cause 1 ghost edge to pop up, I now had several. This caused me to pay attention to my vision more, and I noticed that I now had slight trailers (only for objects close to me though). You know how if you light up an LED in a dark room and wave it around, you can still see a light trail behind? It was almost like that (not as bad) but it occurred for all objects (no trails if I looked directly at the object I was waving around, though). I woke up the next day after 3 hours of sleep and felt normal, even noting that my head, which sometimes felt heavy, was completely normal. However my heart rate jumped up to 100bpm and my head went back to feeling slightly heavy.

The reason that I have waited so long to post here is that I really had no reason to until now. I could easily live with my visual distortions, and my DP/DR was also fading away. However, I am now worried that the Ritalin has impeded my progress or exacerbated my situation. I woke up this morning feeling 'out of it' and my head feels heavy and unclear (the 'out of it' feeling didn't develop until yesterday afternoon). Can someone shed some light on my situation? I have this sinking feeling that I just took a step back in my road to recovery.

Cliffnotes:

- Took DXM 3 months ago, got light HPPD as well as DP/DR

- DP/DR has been fading away these past 3 months

- HPPD was fading away, but severe lack of sleep recently has stalled its progress

- Took Ritalin two days ago, made my visuals worse while on it, the visuals are now not as bad but still possibly worse (dunno, hard to quantitatively measure them)

- Woke up today feeling heavy-headed and 'out of it,' worried about cognitive effects

Link to comment
Share on other sites

Oh yea, I should probably list what other drugs I've taken:

1) Salvia 4x times in a month (two years ago, no aftereffects)

2) LSD 1x time (one year ago, barely did anything for me and no aftereffects)

3) Weed (started smoking two years ago, I only smoked during summers with friends, no aftereffects)

Also, let me add that I really don't care about the visuals. I can tune them out and ignore them. However, what I am concerned about is my cognitive abilites, and in my previous post I noted that I feel 'out of it' and that my head feels heavy (possibly due to oversleeping?), which combined make me feel a little confused and absent-minded.

Link to comment
Share on other sites

Hppd symptoms seem to come and fade. It may not be full blown hppd u have but speaking generally. We all have bad weeks and good weeks. Sometimes u will feel like uv had a set back and feel like suicide then one day ul wake up feeling normal and ontop of the world. My advice would be dont be too disheartened and ul be fine in no time. Id lay off the ritalin though

Link to comment
Share on other sites

Hppd symptoms seem to come and fade. It may not be full blown hppd u have but speaking generally. We all have bad weeks and good weeks. Sometimes u will feel like uv had a set back and feel like suicide then one day ul wake up feeling normal and ontop of the world. My advice would be dont be too disheartened and ul be fine in no time. Id lay off the ritalin though

Yea, I've been having some really good weeks recently. These past 3 weeks I actually had no visual problems and my DP/DR was practically gone, which makes this recent development all the more upsetting to me.

Btw, <3 E30's.

Link to comment
Share on other sites

Centralstimulants can aggrevate symtoms, if you don't really need ritalin then lay it off :/

I will never take it again, that's for sure.

No more drugs and you should be fine. You might even want to stop drinking for a little while if you haven't allready.

Is the "out of it" feling different than what you would consider derealization to be?

Uh, it was like acute DP/DR. Since both of those have been fading away I guess it was kind of a shock to have them come back. But it was like walking around with acute memory loss, everything was a tad hazy and my vision was somewhat drunk-like. I am very happy to say that today I am feeling much better. The heavy feeling in my head has partially subsided, and I only feel it in the back of my head now. Hopefully given some more time it will completely dissipate.

Caffeine triggered my DP so there you go. Stimulants have become a no-no for you my friend.

Caffeine started your DP? Did you get a panic attack?

Also, thank you for the responses guys, I appreciate them!

Link to comment
Share on other sites

I like it when people update their threads with their progress, so I will do the same. The buzzing and pressure in my head is gone (thinking about it now however kind of makes it come back, though not as strong) I have some tingling but that is likely due to stress. Speaking of which, last night I was really stressed out as I was doing work, I was almost panicking. I noticed that my head began tingling/buzzing the more panicky I got. Thankfully it stopped as soon as my stress level dropped. Clearly the stress caused the tingling/buzzing. However, I don't know if that explains the pressure in my head earlier, but overall I'm just happy at the improvement.

Unfortunately my visual symptoms like ghosting have remained flared up, which is disappointing and frustrating as they were almost gone. I can only hope that given a few more months they too will dissipate.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.